Oklahoma, 2010

Hail in Oklahoma, March 10, 2010

March 10, 2010 · NWS TSA · 2 events in 2 counties and zones

During the late afternoon and early evening of March 10, 2010 isolated thunderstorms developed in advance of a surface cold front and associated dry line entering Eastern Oklahoma producing hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

During the late afternoon and early evening of March 10, 2010 isolated thunderstorms developed in advance of a surface cold front and associated dry line entering Eastern Oklahoma producing hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 10, 11:14 AM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Mar 10, 11:14 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1114 AM CST WED MAR 10 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
GUSTY SOUTHERLY WINDS WILL AFFECT ALL TAF SITES THIS AFTERNOON AS
A SURFACE LOW... DRYLINE... AND COLD FRONT MOVES ACROSS THE
REGION. STRONG THUNDERSTORMS COULD ALSO AFFECT ANY TAF SITE OR THE
VICINITY OF ANY SITE THIS AFTERNOON AND EVENING UNTIL THE COLD
FRONT MOVES THROUGH. STRONG AND GUSTY WESTERLY WINDS WILL FOLLOW
IN THE WAKE OF FRONTAL PASSAGE.

&&

.PREV DISCUSSION... /ISSUED 1051 AM CST WED MAR 10 2010/

..UPDATE...

DISCUSSION...
STORMS TO OUR SOUTHWEST HAVE PRODUCED A CONSIDERABLE CIRRUS SHIELD
THAT IS CURRENTLY MOVING INTO EASTERN OKLAHOMA. HAVE UPDATED THE
FORECAST TO SLIGHTLY LOWER AFTERNOON MAXIMUMS IN AREAS THAT WILL
EXPERIENCE ADDITIONAL CLOUD COVER. HAVE ALSO ADJUSTED FORECAST
DEWPOINTS UPWARD EAST OF THE APPROACHING DRYLINE TO BETTER AGREE WITH
OBSERVED VALUES AND THE LATEST GUIDANCE. HAD ADJUSTED POPS AND
SEVERE PROBABILITIES IN AN UPDATE EARLIER THIS MORNING. LATEST
PRODUCTS HAVE JUST BEEN SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Mar 10, 12:59 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CST WED MAR 10 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1259 PM CST WED MAR 10 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED...SPREADINDEX=41.
	AREA...EASTERN OKLAHOMA...MAINLY AREAS SOUTHWEST OF TULSA COUNTY.
	ONSET...ONGOING.

DISCUSSION...
EVEN WITH A BIT OF ADDITIONAL CLOUDINESS AND SOME LIGHT RAINFALL
CURRENTLY OCCURRING... CONDITIONS CONTINUE TO INDICATE THE
PROBABILITY OF SEVERE STORMS ACROSS THE AREA THIS AFTERNOON AND
EVENING. SURFACE LOW PRESSURE CONTINUES TO STRENGTHEN AND MOVE
NORTHEASTWARD ACROSS EASTERN OKLAHOMA. RESULTANT SOUTHERLY WINDS
HAVE TRANSPORTED 50 DEGREE DEWPOINT AIR ALMOST TO THE KANSAS
BORDER.

THE MAIN AREA OF LIFT ASSOCIATED WITH THE UPPER LEVEL SYSTEM IS
EXPECTED TO MOVE ACROSS THE REGION LATER THIS AFTERNOON... WITH
THUNDERSTORMS INCREASING IN INTENSITY AND AREAL COVERAGE ACROSS
EASTERN OKLAHOMA AND WESTERN ARKANSAS. LARGE HAIL AND HIGH WINDS
ARE PROBABLE. INSTABILITY... SHEAR... AND HELICITY VALUES ALSO REMAIN
SUPPORTIVE OF THE POSSIBILITY OF ISOLATED TORNADOES.

IN ADDITION... DRY AIR AND WINDY CONDITIONS IN THE SOUTHEAST
QUADRANT OF THE SURFACE LOW WILL ALSO MAINTAIN A DANGEROUS FIRE
WEATHER CONDITION ACROSS A PORTION OF EAST CENTRAL OKLAHOMA INTO
THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
NO HAZARDOUS WEATHER IS EXPECTED AFTER WEDNESDAY. COOLER CONDITIONS...
ALONG WITH SOME SHOWERS... IS EXPECTED FOR LATE THIS WEEK AND INTO
THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 10, 1:41 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
141 PM CST WED MAR 10 2010

OKZ062-063-067-102015-
DELAWARE OK-MAYES OK-WAGONER OK-
141 PM CST WED MAR 10 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN WAGONER...WESTERN DELAWARE AND MAYES

AT 141 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WAGONER...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...MAZIE...MURPHY...
CHOUTEAU...LOCUST GROVE...SALINA...SPAVINAW...STRANG AND PENSACOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3650 9523 3638 9495 3588 9536 3593 9547
TIME...MOT...LOC 1941Z 210DEG 53KT 3598 9536

The radar

The Tulsa radar (KINX), 28 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Wagoner

When
March 10, 1:42 PM CST
Where
Wagoner County, 1.53 mi SSW of La Barge
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
35.961, -95.394

Hail, Ottawa

When
March 10, 5:30 PM CST
Where
Ottawa County, 0.5 mi SSE of Wyandotte
Measured
0.75 in hail
Reported by
Post Office
Coordinates
36.794, -94.725

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, March 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220982, 220974.